MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-6-15-3D-SS
Medical Device Problem Codes Therapy Delivered to Incorrect Body Area (1508); Material Deformation (2976); Unintended Movement (3026); Migration (4003)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that axium prime bare coil embolization was started, via a non-medtronic microcatheter, from the left internal carotid to the aneurysm (an).On the first insertion, the coil was fully inserted, but deviation of one loop outside the aneurysm was observed.Because it was the first loop, about 1 cm was left inside the aneurysm, and behavior suggesting unraveling was observed, so the coil was carefully retrieved.However, complete unraveling occurred within the catheter, so the coil was retrieved as is.The product was replaced with a medtronic product to complete the procedure.No patient symptoms or complications were associated with this event.The patient was undergoing coil embolization surgery for treatment of an unruptured, saccular, left internal carotid aneurysm with a max diameter of 6 mm and a 4 mm neck diameter.It was noted the patient's blood flow was ordinary and vessel tortuosity was moderate.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).There was no resistance during preparation or use and continuous flushing was used during the procedure.Coil extension was reported in the pusher distal region.The coil was not repositioned.Ancillary devices included headway duo microcatheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that the cause of the coil migration into the parent vessel was attributed to the neck shape of the relevant aneurysm.The causes of both the coil unraveling within the microcatheter and the pusher extension damage remain unknown.It is considered that no issues resulted in the damage that was found.The patient has not received, and will not receive, any medical or surgical intervention as a result of the coil migration.There were no changes to the antiplatelet regimen administered to the patient before or after the procedure.
 
Additional Manufacturer Narrative

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23708488
Report Number9617601-2025-03168
Device Sequence Number10596005
Product Code KRD
UDI-Device Identifier00847536008274
UDI-Public(01)00847536008274(17)271029(10)229980582
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-6-15-3D-SS
Device Catalogue NumberAPB-6-15-3D-SS
Device Lot Number229980582
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2025
Supplement Date Received by Manufacturer12/05/2025
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date12/26/2025
Date Device Manufactured10/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale